Heavy Rain, Alachua
- When
- August 15, 8:00 PM EST to August 16, 4:54 PM EST
- Where
- Alachua County, 3.51 mi N of Citrus Springs
- Reported by
- Mesonet
- Coordinates
- 29.050, -82.470
A mesonet site measured 4.83 inches since 9 pm the previous night.
Locally heavy rainfall continued across the area with moist SW flow between a front settling across SE GA and a high pressure ridge nosing north over the FL peninsula.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Locally heavy rainfall continued across the area with moist SW flow between a front settling across SE GA and a high pressure ridge nosing north over the FL peninsula.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 15, 7:06 PM EST, 54 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 806 PM EDT Thu Aug 15 2019 .UPDATE...Evening radar shows heavier activity has cleared out of eastern counties, with just patchy areas of light rain or drizzle, while fairly good coverage of showers interior ne FL and a band of convection over our northern counties in s-ctrl GA. Think we will see a decrease in precip coverage later Tonight, except for potentially an increase over interior ne FL before dawn that will spread NE across ne FL during the day Friday. Low temperatures Tonight should be in the mid 70s inland, upper 70s coast. && .AVIATION...Forecast a bit challenging, as have seen areas of IFR CIGs not picked up by model guidance. Models suggest potential for MVFR CIG to develop across the area Tonight, continuing Friday, and this is reflected in latest TAFs, which will be updated when local IFR conditions appear. Have included TEMPO for TSRA during the period when most likely, but could see showers/isolated TSRA in TAF sites during the late morning/midday hours. && .MARINE...The Atlantic ridge continues to be positioned to our south over Bahamas and the FL straits through Friday, then should lift a bit northward into Friday night into Sunday. Will see continued south and southwest winds for the local waters. Prevailing seas will be 2-4 ft near few days. Main concern for boaters the next couple of days will be offshore moving showers and storms capable of producing gusty winds, frequent lightning and reduced vsby in heavy rainfall. Rip Currents: Low to a marginal moderate risk of rip currents due to weak swells the next couple of days. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 90 73 88 / 70 60 20 60 SSI 77 87 76 86 / 20 80 30 70 JAX 76 87 75 86 / 20 70 40 70 SGJ 75 86 74 87 / 20 70 30 50 GNV 74 84 73 84 / 50 70 40 60 OCF 74 84 73 86 / 50 70 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Wolf/Enyedi/Bricker
Special Weather Statement National Weather Service Jacksonville FL 309 PM EDT Thu Aug 15 2019 GAZ166-151945- Coastal Camden GA- 309 PM EDT Thu Aug 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL 345 PM EDT... * At 309 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Kings Bay Base, moving northeast at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Kings Bay Base. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3074 8154 3077 8160 3087 8153 3082 8146 TIME...MOT...LOC 1909Z 213DEG 12KT 3077 8156 ENYEDI
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
746 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HEAVY RAIN 3 NW BAXLEY 31.79N 82.39W
08/15/2019 M1.20 INCH Appling GA COCORAHS
COCORHAS STATION GA-AP-6 MEASURED 1.20 INCHES OF RAINFALL
IN A SPAN OF 15 MINUTES.
&&
RBRICKERPRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
758 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 1 NNE PRIDGEN 31.71N 82.92W
08/15/2019 Coffee GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A TREE DOWN ONE MILE NORTH OF
PRIDGEN. TIME ESTIMATED BY RADAR.
&&
RBRICKERPRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
824 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HEAVY RAIN 3 NW BAXLEY 31.79N 82.39W
08/15/2019 M2.25 INCH Appling GA COCORAHS
COCORHAS STATION GA-AP-6 MEASURED 2.25 INCHES OF RAINFALL
IN THE PAST 50 MINUTES.
&&
RBRICKERThe national radar mosaic for the moment the first event began.
4 heavy rain. Local standard time, as filed.
A mesonet site measured 4.83 inches since 9 pm the previous night.
A mesonet site measured 4.84 inches of rainfall since 9 pm the previous night.
The public measured 5.30 inches of rain since 9 pm the previous night. About 1.5 inches of rain fell in an hour between 2-3 pm local time.
The public measured 7.24 inches since 9 pm the previous night. About 3.5 inches fell in about 1 hr between 3-4 pm local time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843463, 843464, 843465, 843466.